MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0315
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 1.3005168196-2023-00102.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the left interlobar arteries using a ruby coil, a pod packing coil (pod pc) and a lantern delivery microcatheter (lantern).During the procedure, while advancing the ruby coil through the lantern, the physician encountered resistance and the ruby coil unintentionally detached within the lantern.Therefore, the lantern was removed, and the ruby coil was flushed on the back table.The physician then placed and detached another ruby coil in the target vessel successfully using the same lantern.Next, the physician attempted to advance the pod pc; however, the physician encountered resistance and the pod pc unintentionally detached within the lantern.Therefore, the physician removed the lantern and flushed the pod pc out.The procedure was completed using another pod pc and the same lantern.There was no adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil pusher assembly confirmed that the embolization coil was detached.Evaluation revealed that the sr component was fractured and the proximal constraint sphere from the embolization coil was present inside the distal tip of the pusher assembly.If the ruby coil is manipulated against resistance during use, damage such as sr component may fracture.This damage likely contributed to the ruby coils embolization coil detaching from the pusher assembly.Based on the reported complaint, the root cause of resistance could not be determined.Further evaluation revealed kinks along the length of the pusher assembly.This damage was incidental to the reported complaint and likely occurred during packaging of the device for return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2023-00102.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16569516
Report Number3005168196-2023-00101
Device Sequence Number5895889
Product Code HCG
UDI-Device Identifier00814548018324
UDI-Public814548018324
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0315
Device Lot NumberF00003874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005